Another symptom of severe hypoglycemia is locking of the jaw, which can make treating hypoglycemia impossible without the aid of a glucagon injection. Glucagon is used to raise very low blood sugar.
In this situation, you can administer glucagon by injection.
When using glucagon, “check it’s in date, and follow the instructions in the glucagon kit carefully. If you’re unsure about using the kit and nobody is present who is, call for an ambulance.” says Diabetes.co.uk.
The website adds, “to prevent hypoglycemia developing into a more serious situation, make sure you have hypo treatments, such as the Hypo Wallet, to hand.
What happens if blood glucose levels become very high?
Diabetic ketoacidosis (DKA) is a condition that develops when blood glucose levels become very high.
If you suspect diabetic ketoacidosis and the person is either incoherent or you’re unable to help him, call an ambulance.
While the ambulance is coming, ensure the person is able to breathe and try to stay with them in case their situation gets worse. If you can, test their blood sugar to verify whether they have high or low blood glucose levels.
Knowing what to do in a diabetic emergency could help safe your loved one’s life, so make sure you’re prepared.